Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 28, NWS Wilmington, OH

November 6, 2017Licking County, Ohio

NWS Wilmington, OH issued this river flood warning at Nov 6, 2017, 8:03 AM EST for Licking County, Ohio. It took effect at Nov 6, 2017, 2:00 PM EST. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Nov 6, 2017, 8:03 AM EST (13:03 UTC)
In effect from
Nov 6, 2017, 2:00 PM EST
Expired
Nov 6, 2017, 10:00 PM EST
In force
8 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Licking County, OH

The radar

The Cincinnati radar (KILN), 128 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Licking River (OH) at Interstate 70 near Buckeye Lake (ISVO1).

Action stage
879 ft
Minor stage
880 ft
Moderate stage
881.3 ft
Major stage
881.7 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03144950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

726 
WGUS41 KILN 061303
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
803 AM EST Mon Nov 6 2017

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  South Fork Licking River below I 70 near Buckeye Lake
  Mill Creek at Evendale

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

OHC061-062250-
/O.NEW.KILN.FL.W.0027.171106T1303Z-171106T2250Z/
/EVNO1.2.ER.171106T0333Z.171106T0900Z.171106T1650Z.UU/
803 AM EST Mon Nov 6 2017

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Mill Creek at Evendale
* until this afternoon.
* At 7 AM the stage was 13.5 feet.
* Flood stage is 12 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* The river will continue rising to near 14.9 feet by late this morning.
  The river will fall below flood stage late this morning.
* The river will continue rising to near 14.9 feet by late this morning.
  The river will fall below flood stage late this morning.
* At stages near 15.0 feet, Several businesses adjacent to the creek 
  incur severe property and structure flooding.  Additionally, flooding 
  near the Sharon and Mosteller Road intersection may be as much as one 
  foot deep, with similar flooding along Canal Road.  Areas of Evendale 
  between Mill Creek and Reading Road also incur flooding.
  

&&

LAT...LON MISSING


$$

OHC089-070103-
/O.NEW.KILN.FL.W.0028.171106T1900Z-171107T0300Z/
/ISVO1.1.ER.171106T1900Z.171106T1900Z.171106T2100Z.UU/
803 AM EST Mon Nov 6 2017

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The South Fork Licking River below I 70 near Buckeye Lake
* from this afternoon to this evening.
* At 7 AM the stage was 878.5 feet.
* Flood stage is 880 feet.
* Minor flooding is forecast.
* The river is expected to rise to near flood stage this afternoon.
* At stages near 880.0 feet, Water extends onto the 129A exit ramp from 
  eastbound Interstate 70 to Route 79 near Buckeye Lake.
  

&&

LAT...LON 3996 8248 3996 8246 3994 8247 3992 8251
      3993 8252 3994 8251             

$$
2 follow-up statements
864 
WGUS81 KILN 061806
FLSILN
Flood Statement
National Weather Service Wilmington OH
105 PM EST Mon Nov 6 2017

...The Flood Warning continues for the following rivers...

  South Fork Licking River below I 70 near Buckeye Lake

OHC089-070205-
/O.EXT.KILN.FL.W.0028.171106T2100Z-171107T0300Z/
/ISVO1.1.ER.171106T2100Z.171106T2100Z.171106T2100Z.UU/
105 PM EST Mon Nov 6 2017

The Flood Warning continues for
  The South Fork Licking River below I 70 near Buckeye Lake
* until this evening.
* At 12 PM the stage was 879.2 feet.
* Flood stage is 880 feet.
* The river is expected to rise to near flood stage late this afternoon.
* At stages near 880.0 feet, Water extends onto the 129A exit ramp from 
  eastbound Interstate 70 to Route 79 near Buckeye Lake.
  

&&

LAT...LON 3996 8248 3996 8246 3994 8247 3992 8251
      3993 8252 3994 8251             

$$
771 
WGUS81 KILN 062143
FLSILN
Flood Statement
National Weather Service Wilmington OH
443 PM EST Mon Nov 6 2017

...The Flood Warning is cancelled for the following rivers...

  South Fork Licking River below I 70 near Buckeye Lake

OHC089-062213-
/O.CAN.KILN.FL.W.0028.000000T0000Z-171107T0300Z/
/ISVO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
443 PM EST Mon Nov 6 2017

The Flood Warning is cancelled for
  The South Fork Licking River below I 70 near Buckeye Lake
* At 3 PM the stage was 879.3 feet.
* Flood stage is 880 feet.
* The river crested below flood stage at 879.3 feet. The river will 
  continue to fall to 874.0 feet by tomorrow morning.
* At stages near 879.0 feet, Water would approach the 129A exit ramp 
  from eastbound Interstate 70 to Route 79 near Buckeye Lake. 
  

&&

LAT...LON 3996 8248 3996 8246 3994 8247 3992 8251
      3993 8252 3994 8251             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Nov 6, 6:39 AM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Nov 6, 6:39 AM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
639 AM EST Mon Nov 6 2017

.SYNOPSIS...
A cold front will continue to work through the region this
morning. A disturbance will work across southern portions of the
region Monday night into Tuesday morning.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Cold front will continue to work through the region this
morning. Scattered showers and some drizzle will still be
possible this morning after the frontal passage. Winds also pick
up with the frontal passage with some wind gusts of 20 to 30
mph. Expect these wind gusts to be short lived and only for a
few hours after the frontal passage. Model soundings indicate
that drizzle should taper off later this morning, however plenty
of cloud cover will remain. With CAA temperatures today will
struggle to rise across the region.

Although some rain remains across the region, the heaviest and
most widespread rain has come to an end therefore the flash
flood watch was allowed to be cancelled. Some residual flooding
will remain across the region this morning.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Although dry conditions will start out the short term expect the
dry conditions to be short lived as isentropic lift increases
across southern portions of the region overnight. Increased
precipitation chances across southern portions of the area due
to this. There is no instability therefore do not have any
thunder mention in. Rain showers will begin to taper off Tuesday
morning into the afternoon hours as the best lift moves out of
the region. With continued cloud cover across the region on
Tuesday do not expect most locations to make it out of the 40s.
Winds will also be breezy on Tuesday with wind gusts around 20
to 30 mph.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A weak positively tilted short wave will push across the area early
in the period, which could bring some additional light showers to
far southern counties Tuesday night. Thereafter, high pressure will
build in with dry and cool conditions. There will be a reenforcement
of the cooler air late in the week which will drop high to 10
degrees below normal. The high pressure system will move off to the
east over the weekend. 00Z models continue to have timing
differences with the next short wave tracking across the country.
Forecast leans towards the slower ECMWF which would hold off on
showers until Sunday.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Drizzle and gusty winds around 20 knots will taper off this
morning. IFR cigs will gradually become MVFR today. Expect KDAY,
KILN, KCMH, and KLCK to become VFR for awhile this evening into
tonight. KCVG and KLUK are expected to only improve to MVFR
conditions. Although KILN will improve to VFR conditions, expect
MVFR cigs to work back in late tonight.

A system will approach the southern TAF sites tonight. This will
bring showers to KCVG, KLUK, and KILN.

OUTLOOK...MVFR ceilings possible on Tuesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...
AVIATION...Novak
Hazardous weather outlook, Nov 6, 4:05 AM EST, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
405 AM EST Mon Nov 6 2017

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-071000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
405 AM EST Mon Nov 6 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Nov 6, 7:42 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
742 AM EST MON NOV 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       2 SW MCGONIGLE          39.42N 84.71W
11/06/2017  M2.70 INCH       BUTLER             OH   TRAINED SPOTTER

            24-HR TOTAL

&&

JGIBSON
Local storm report, Nov 6, 7:51 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
751 AM EST MON NOV 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       6 NW CHILLICOTHE        39.40N 83.07W
11/06/2017  M4.12 INCH       ROSS               OH   COCORAHS

            24-HR TOTAL

&&

JGIBSON
Local storm report, Nov 6, 7:53 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
753 AM EST MON NOV 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 WSW UNION             39.90N 84.33W
11/06/2017  M3.87 INCH       MONTGOMERY         OH   COCORAHS

            24-HR TOTAL

&&

JGIBSON
Local storm report, Nov 6, 7:54 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
754 AM EST MON NOV 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HEAVY RAIN       9 W DOWNTOWN CINCINNATI 39.10N 84.68W
11/06/2017  M3.75 INCH       HAMILTON           OH   COCORAHS

            24-HR TOTAL

&&

JGIBSON
Local storm report, Nov 6, 7:55 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
755 AM EST MON NOV 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 NW WYOMING            39.24N 84.49W
11/06/2017  M3.58 INCH       HAMILTON           OH   COCORAHS

            24-HR TOTAL

&&

JGIBSON
Local storm report, Nov 6, 7:57 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
757 AM EST MON NOV 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       8 ESE DOWNTOWN CINCINNA 39.06N 84.37W
11/06/2017  M3.54 INCH       HAMILTON           OH   COCORAHS

            24-HR TOTAL

&&

JGIBSON

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 7:08 PM ESTFlash Flood WarningILNMiami, Montgomery, Preble3 hr
Nov 5, 7:16 PM ESTSevere Thunderstorm WarningILNFairfield, Licking44 min
Nov 5, 7:24 PM ESTFlash Flood WarningILNMiami, Montgomery3 hr
Nov 5, 7:26 PM ESTSpecial Weather StatementILNClark, Greene34 min
Nov 5, 7:34 PM ESTFlash Flood WarningILNClark3 hr
Nov 5, 7:40 PM ESTAreal Flood AdvisoryILNMontgomery, Preble3 hr
Nov 5, 7:54 PM ESTSpecial Weather StatementILNGreene36 min
Nov 5, 7:58 PM ESTAreal Flood AdvisoryILNGreene3 hr
Nov 5, 8:04 PM ESTSevere Thunderstorm WarningILNClinton, Greene, Warren26 min
Nov 5, 8:05 PM ESTSpecial Weather StatementILNButler25 min
Nov 5, 8:15 PM ESTAreal Flood AdvisoryILNButler, Clinton, Fayette, Greene, Warren3 hr
Nov 5, 8:30 PM ESTSpecial Weather StatementILNWarren30 min
Nov 5, 8:41 PM ESTAreal Flood AdvisoryILNBrown, Butler, Clermont, Clinton, Hamilton, Highland and 1 more3 hr
Nov 5, 8:44 PM ESTAreal Flood AdvisoryILNClark, Fairfield, Fayette, Hocking, Madison, Pickaway and 1 more3 hr
Nov 5, 9:22 PM ESTAreal Flood WarningILNDarke6 hr
Nov 5, 9:33 PM ESTAreal Flood WarningILNClark, Madison6 hr
Nov 5, 9:49 PM ESTAreal Flood WarningILNMiami, Montgomery, Preble6 hr
Nov 5, 10:08 PM ESTAreal Flood AdvisoryILNBrown, Highland, Hocking, Pike, Ross3 hr
Nov 5, 10:17 PM ESTAreal Flood WarningILNClark6 hr
Nov 5, 10:19 PM ESTAreal Flood WarningILNButler, Hamilton18 hr
Nov 5, 10:49 PM ESTFlash Flood WarningILNButler2 hr
Nov 5, 11:22 PM ESTAreal Flood AdvisoryILNDelaware, Fairfield, Franklin, Licking113 min
Nov 5, 11:39 PM ESTFlash Flood WarningILNHamilton4 hr
Nov 5, 11:44 PM ESTAreal Flood AdvisoryILNBrown, Clinton, Warren3 hr
Nov 5, 11:48 PM ESTAreal Flood AdvisoryILNFairfield, Hocking, Pickaway, Ross3 hr
Nov 6, 12:01 AM ESTSpecial Weather StatementILNClermont, Hamilton29 min
Nov 6, 12:24 AM ESTAreal Flood AdvisoryILNClermont, Warren3 hr
Nov 6, 12:34 AM ESTFlash Flood WarningILNClermont, Warren2 hr
Nov 6, 12:38 AM ESTSpecial Weather StatementILNClermont37 min
Nov 6, 12:43 AM ESTFlash Flood WarningILNBrown, Clinton, Highland3 hr
Nov 6, 12:55 AM ESTSpecial Weather StatementILNBrown35 min
Nov 6, 1:03 AM ESTTornado WarningILNBrown, Clinton, Highland7 min
Nov 6, 1:12 AM ESTFlash Flood WarningILNFayette, Madison, Pickaway, Ross3 hr
Nov 6, 1:14 AM ESTAreal Flood AdvisoryILNButler91 min
Nov 6, 1:15 AM ESTSpecial Weather StatementILNHighland, Ross30 min
Nov 6, 1:47 AM ESTSpecial Weather StatementILNPike28 min
Nov 6, 1:48 AM ESTSpecial Weather StatementILNRoss27 min
Nov 6, 2:20 AM ESTRiver Flood AdvisoryILNHamilton17 hr
Nov 6, 2:28 AM ESTAreal Flood AdvisoryILNAdams, Pike, Scioto3 hr
Nov 6, 2:49 AM ESTRiver Flood WarningILNClermont, Hamilton25 hr
Nov 6, 2:53 AM ESTAreal Flood AdvisoryILNFairfield, Hocking2 hr
Nov 6, 2:53 AM ESTRiver Flood WarningILNButler22 hr
Nov 6, 3:44 AM ESTAreal Flood AdvisoryILNRoss2 hr
Nov 6, 5:02 AM ESTRiver Flood WarningILNHamilton45 hr
Nov 6, 5:17 AM ESTRiver Flood WarningILNLicking7 hr
Nov 6, 5:20 AM ESTAreal Flood WarningILNGreene, Warren48 hr
Nov 6, 5:29 AM ESTAreal Flood AdvisoryILNHocking3 hr
Nov 6, 6:17 AM ESTRiver Flood WarningILNPickaway52 hr
Nov 6, 6:21 AM ESTRiver Flood WarningILNFranklin, Madison, Pickaway41 hr
Nov 6, 6:26 AM ESTRiver Flood WarningILNHocking21 hr
Nov 6, 8:03 AM ESTRiver Flood WarningILNHamilton10 hr
Nov 6, 8:27 AM ESTRiver Flood WarningILNClermont, Hamilton, Warren16 hr
Nov 6, 10:31 AM ESTRiver Flood WarningILNAdams9 hr

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.